84/F Levosulpiride induced dyskinesia(movement disorder) involving mouth and tongue? How to tackle?

LikeAnswersShare

I have never treated a case with Levosulpiride induced extrapyramidal syndrome.The drug can produce various extra pyramidal syndrome,various dyskinesia and also drug induced park. The discription suggestive of tardive dyskinesia ,orofacial. Drug of choice Clonazepam start with 0.25 mg 1-1-1 and increase depending on the result and combine with Tetrabenazine start with 25 mg ,25 to 75 mg can be given.

Thank you doctor
0

View 1 other reply

Other than stopping of drugs these few thinks will helps Drugs like clonazepam, tetrabenazine, trihexphenidyl, Local botox injection seem very effective without any significant side effects

Levosulpiride crosses blood brain barrier It has antidopaminergic action Because of which, it is known to cause parkinsonism or symptoms because of dopamine deficiency Most appropriate treatment involves stopping of Levosulpiride If symptoms do not resolve, then parkinsonism medication can be started E. G. Levodopa carbidopa combination can be started at low dose 62.5 mg twice a day And slowly dose can be increased depending on response

Levosulpiride has been withdrawn from prescription as she was on it from elsewhere for quite a long time. Will follow up in a week. What else could have been done better?

@Manorama Rajan Please give your valuable opinion mam

Stop the medicine

Cases that would interest you